What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 16, 9:50 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 16, 9:50 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1050 PM EDT Sun Jun 16 2019
.Forecast Update...
Issued at 1050 PM EDT Sun Jun 16 2019
Outflow boundary from earlier convection is getting a bit more of a
surge southward this evening. The outflow is generating scattered
showers and storms that will affect areas mainly north of the
Parkways for the next several hours. MCV out near Evansville
continues to churn east-northeastward and will move up along the
Ohio River through the overnight hours. Atmosphere out ahead of it
has been worked over a bit, but heavy rainfall will likely affect
areas along and just south of the river over the next several hours.
Once this system pushes through the region overnight, we should see
an influx of drier air from the west that should allow southern IN
and western KY to dry out. Some additional convection may fire
across central TN overnight and then move into southern KY toward
dawn.
With the threat of severe weather diminishing, we'll be letting the
watch go with this forecast issuance. Updated products are
available now.
Issued at 830 PM EDT Sun Jun 16 2019
In coordination with SPC we have been able to drop a few counties in
our far north from the watch. A line of convection is roughly
located along and north of the I-64 corridor from southern IN all
the way through eastern Kentucky. Convection had been able to fire
as far south as Nelson, Marion, Mercer, and Boyle counties and point
north and east. However, mid-level cap around 700 hPa seems to be
holding.
The outflow boundary from earlier Indiana convection is washing out
across central Hardin county. However, a secondary outflow is
surging southward out of Meade and into western Hardin and eastern
Breckinridge. With the setting sun, we may have an opportunity here
to mix out that cap and have some convection eat up the remaining
instability. It's possible that main focus of convection may be
across far SW IN and far NW KY for the next several hours, mainly
from Evansville eastward to the Fort Knox area.
Elsewhere, we'll see renewed convective development across east-
central KY this evening, which will impact areas from Lexington to
the northeast through the Bluegrass region.
On the hydro side, we have flooding in progress across southern
Indiana due to the training of rainfall this afternoon. A flood
warning is in effect for portions of Floyd, Harrison, Clark, and
Washington counties in Indiana. We'll probably need to convert the
Flash Flood Warning just west of there over to a flood warning in
the next 15-20 minutes. Training of storms near the Ohio River will
also bear watching. Mainly from Perry county eastward through
southern Crawford, Harrison, Meade, and into northern Hardin county.
Additional storms just west of Corydon will head eastward into the
metro Louisville area as well.
Issued at 555 PM EDT Sun Jun 16 2019
Thunderstorms fired earlier this afternoon north of I-64 in a band
of low level moisture convergence along the edge of enhanced
westerlies and behind an upper jet streak over Ohio in a very
unstable atmosphere. Additional storms are still moving across
southern Indiana but are weaker and are more likely to be heavy
rainers, with possibly some small hail, rather than severe storms in
the worked-over air. As we get deeper into the evening the window
for significant redestabilization will slowly close.
In the southern half of central Kentucky there is still plenty of
instability but the behavior of the cumulus on visible satellite
loops suggests capping is keeping things in check. Mesoscale models
have been insistent, however, on developing storms in that area this
evening, perhaps as the cap weakens. Shear is even less in southern
Kentucky than it is further north, so new storms may struggle to
become severe. The gust front put out by the earlier Indiana
convection, and now moving southward in north central Kentucky, may
act as a focusing mechanism.
&&
.Short Term...(This evening through Monday)
Issued at 302 PM EDT Sun Jun 16 2019
Thunderstorms are redeveloping this afternoon in a very unstable
atmosphere ahead of a small 5H speed max coming in from southern
Illinois. Shear is moderate and wet bulb zero heights are high, but
multi-cell clusters and perhaps a brief bowing segment or two will
still be possible late this afternoon into early this evening.
Locally heavy downpours and gusty winds will be the main threats
from the storms. Will need to keep an eye on storms crossing any
local boundaries, such as gust fronts, as well, in case they can
attain any rotation. Isolated large hail isn't entirely out of the
question in the most vigorous updrafts.
Storms will gradually diminish late this evening, though a weak low
level jet may help to keep some widely scattered convection going
through the overnight hours. It will be another muggy night with
lows only around 70.
Tomorrow will be similar to today, with the same atmosphere in place
south of an east-west stationary front draped along and just north
of the Ohio River. An upper shortwave trough over the Ozarks should
help to spark storms in the afternoon. Cloudiness may be more
widespread than what we have seen today, so instability may not be
quite as great tomorrow as today. Highs will be in the 80s with dew
points around 70.
.Long Term...(Monday night through Sunday)
Issued at 250 PM EDT Sun Jun 16 2019
...Multiple Waves of Convection This Week...
Westerly flow aloft will remain progressive this upcoming week with
multiple low-amplitude shortwaves rotating through. The first
disturbance, seen in water vapor imagery today over the southern
Plains, will be on our doorstep by Monday evening. A 25 kt SW LLJ
then noses into the region accompanied by an increase in low level
moisture transport. This wave will support numerous showers and
scattered storms Mon night into Tuesday. A marginal severe threat
should diminish fairly quickly late Monday evening with a stable
surface layer. Some destabilization looks possible for Tue
afternoon, but CAPE values won't be too high in a deep saturated
environment. PWATs of 1.75 to 2 inches will support sufficient
rainfall producers. Training cells could produce some flooding. Deep
layer shear will be on the weaker side for severe convection.
Tuesday evening into early Wednesday still looks like it could
feature a dry spell. Another somewhat stronger wave moving ESE from
the Plains will renew the chance for convection Wednesday afternoon
through Thursday. If there's going to be a longer dry stretch,
Thursday night through Friday/Friday night is the best candidate.
The upper air pattern amplifies with a ridge building east over the
eastern CONUS. Widespread convection should be confined to the
Plains and Midwest. Will continue to lean on a blended solution of
chance PoPs through next weekend due to greater model spread. Expect
seasonable temperatures through next week with hotter readings
possible next weekend.
&&
.Aviation...(00Z TAF Issuance)
Updated at 717 PM EDT Sun Jun 16 2019
Scattered to numerous storms range across portions of southern
Indiana and northern Kentucky this evening, and will persist for
several hours after sunset. Most of this thunderstorm activity has
been driven by an outflow boundary that currently resides in central
Kentucky. Expect brief low visibility conditions and occasional
gusty winds in areas that do see thunderstorms pass overhead...
Otherwise, VFR conditions can be expected outside of storms. There
is some uncertainty as to whether or not new thunderstorm
development will occur in south-central KY near the BWG terminal,
though at this time it appears unlikely given the lack of lifting
mechanisms and waning instability. Additionally, the storms that are
currently firing up in far western KY are unlikely to hold together
to make it to BWG during the overnight hours.
Expect most shower/storm activity to taper down by 06z. Should start
off the morning dry tomorrow after sunrise, but additional
showers and storms will be possible in the afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Update.......MJ
Short Term...13
Long Term....EBW
Aviation.....DM
Hazardous weather outlook, Jun 16, 9:55 PM EST, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1055 PM EDT Sun Jun 16 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180300-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1055 PM EDT Sun Jun 16 2019 /955 PM CDT Sun Jun 16 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Overnight.
Widespread showers and a few thunderstorms are expected to continue
into the overnight hours. Moderate to heavy rainfall can be expected,
mainly in areas north of the Western Kentucky and Bluegrass Parkways.
Any storm will be capable of brief gusty winds and lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Rounds of thunderstorms are forecast Monday into Tuesday along and
south of a frontal boundary over the Ohio Valley. Locally heavy rain,
lightning, and isolated strong wind gusts are expected.
Additional thunderstorms are expected Wednesday and Thursday as the
next weather system approaches our area. A few strong storms are
possible with that system with heavy rain, locally strong wind gusts,
and lightning.
Still more storms are in the forecast from late Friday through the
weekend.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any flooding to the National
Weather Service.
13/EBW/MJ
In the hours before
Local storm report, Jun 16, 6:47 PM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 NNW MOOREFIELD 38.30N 83.95W
06/16/2019 NICHOLAS KY EMERGENCY MNGR
TREES DOWN AND BARN DAMAGE NEAR CANE RUN
ROAD AND MOOREFIELD ROAD.
&&
MRCSpecial weather statement, Jun 16, 7:42 PM EST, 5 hours before
Special Weather Statement
National Weather Service Louisville KY
742 PM CDT Sun Jun 16 2019
INZ089-170115-
Perry-
742 PM CDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY...
At 740 PM CDT, a strong thunderstorm was located near Holiday World,
moving east at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm. Winds of this magnitude can bring down weak tree branches.
Heavy rainfall is also likely with this storm, and could result in
near zero visibility for a brief period of time.
Locations impacted include...
Tell City, Mount Pleasant, Leopold, Troy, Ranger, Bristow, Derby,
Lilly Dale, Terry and Gerald.
LAT...LON 3802 8680 3800 8677 3803 8678 3803 8677
3804 8679 3806 8677 3808 8678 3810 8677
3812 8681 3812 8680 3815 8681 3816 8680
3816 8648 3805 8650 3803 8652 3792 8653
3792 8659 3795 8678 3799 8679 3800 8681
TIME...MOT...LOC 0040Z 276DEG 43KT 3806 8688
DMSpecial weather statement, Jun 16, 7:53 PM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
853 PM EDT Sun Jun 16 2019
INZ090>092-KYZ029-030-170130-
Floyd-Clark-Harrison-Jefferson-Bullitt-
853 PM EDT Sun Jun 16 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HARRISON...
SOUTH CENTRAL CLARK...FLOYD...WESTERN JEFFERSON AND NORTHWESTERN
BULLITT COUNTIES...
At 852 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of New Albany to near
Corydon to 6 miles northeast of Brandenburg. Movement was east at 40
mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms. Winds of this magnitude can knock down weak tree branches.
Heavy rainfall is likely with these thunderstorms. Expect brief near
zero visibilities in areas of heavy rain.
Locations impacted include...
Louisville, Jeffersonville, New Albany, St. Matthews, Shively, Windy
Hills, Audubon Park, West Buechel, Northfield and Watterson Park.
LAT...LON 3838 8564 3816 8565 3803 8577 3806 8620
3819 8609 3838 8604
TIME...MOT...LOC 0052Z 276DEG 31KT 3830 8599 3819 8602 3808 8612
DMLocal storm report, Jun 16, 8:17 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 3 NNW TELL CITY 37.98N 86.78W
06/16/2019 PERRY IN LAW ENFORCEMENT
TREE DOWN ON SR 66.
&&
MRC